MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/E-LINE; ROUND BIPOLAR CUTTING ELECTRODE

RICHARD WOLF GMBH SHARK/E-LINE; ROUND BIPOLAR CUTTING ELECTRODE
Model Number 4622.1313
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(4) considers this mdr open.(b)(4) will submit a follow up report after the device evaluation has been completed and/or new information becomes available.We have sent the user facility a medwatch questionnaire for additional information about the patient and the original procedure in which the device presumably broke apart.
 
Event or Problem Description
It was reported to richard wolf by the user facility: patient presented (b)(6) 2021 in cystoscopy surgery with a free floating loop wire from the device in the report from a previous surgery with stone removal.It was unknown that the device had broken off from this prior surgery so neither container or device were retained at that time.Loop wire was removed, no patient harm was incurred; patient was notified.The loop wire will be retained by bristol hospital in our risk management department until further notice.Additional information: will the device be returned? no.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? no.Did the delay put the patient at risk? n/a.Was there a similar back-up device available for use? n/a.Was the scheduled procedure completed? yes.This mdr is reporting the finding of the wire loop in the patient.I have reached out to the user facility both directly and indirectly to get the details about the stone removal procedure (where the wire loop came from).Once those details are known an mdr will be submitted.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #1 is to provide fda with new information, and/or changed information.Rwmic considers this mdr open.Rwmic will submit another follow up report after the product history evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
The purpose of this submission is to report the information received from the user facility.The original procedure ((b)(6) 2021), during which the wire loop was lost, was a cysto laser lithalopaxy.Description of the event or problem: "resectoscope loop was used during procedure.Patient returned for surgery on (b)(6) 2021.After insertion of scope, loop piece that had previously been used was found.".The user facility reconfirmed that the devices used during the 9/14/2021 procedure are not available for investigation.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #2 is to provide fda with new information.Rwmic considers this mdr closed.Rwmic will submit a follow up report if new information becomes available.
 
Event or Problem Description
The purpose of this submission is to report the results of the product history evaluation.The device was not returned to rw so an investigation report - product history evaluation was completed.Rw gmbh reports that: "in the past three years ((b)(6) 2018), richard wolf gmbh has received 5 complaints including the current complaint ((b)(4)) regarding the 46221313 cutting electrode bipo 24 fr 12/30° with various damages and causes outside the usa.However, there have been no complaints similar to those described above.Excessive force applied by the user may result in mechanical failure of the wire loop.Possible hazards are considered in the risk assessment bb2-3 rev.05 with corresponding extent of damage and probability of occurrence and are assessed with an acceptable risk.This assessment is still valid even taking into account the current case.".

Brand Name
SHARK/E-LINE
Common Device Name
ROUND BIPOLAR CUTTING ELECTRODE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
MDR Report Key12609238
Report Number1418479-2021-00046
Device Sequence Number16461506
Product Code FAS
UDI-Device Identifier04055207048856
UDI-Public04055207048856
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K060720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4622.1313
Device Catalogue Number4622.1313
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer10/21/2021
10/21/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date10/21/2021
10/28/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASER - LUMENIS; RESECTOSCOPE LOOP
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age83 YR
Patient Weight78